MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® VARICEL ZOSTER IGG

BIOMERIEUX SA VIDAS® VARICEL ZOSTER IGG
Catalog Number 30217
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with vidas® varicel zoster igg (reference 30217).The customer reported during the last (b)(6) distribution for immunity screen scheme participants using biomérieux vidas assay reported equivocal or negative vzv igg results for specimen (b)(4) that was prepared from a single neat donation and was positive for vzv igg.In pre-distribution testing the specimen was tested positive using diasorin liaison, virion serion, binding site vacczyme quantitative assays.Specimen 4372 was tested equivocal using biomérieux vidas® assay.Readings from pre-distribution and from participants' results show that vzv igg antibodies were present in the specimen.Below references pre-distribution test results for specimen (b)(4): biomérieux vidas vzg tv 0.74 equivocal; diasorin 516.6 miu/ml (positive cut off 100;) virion serion vzv igg : 300.58 iu/ml (grey zone 15.0-20.0); bonding site vacczyme vzv glycoprotein igg 207 miu/ml (grey zone 100-150).Out of the 93 biomérieux vidas® users 84 (90.3%) reported an equivocal result, 7 (7.5%) reported a negative result and one (2.2%) user reported a positive result for specimen (b)(4).
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed related to a uk neqas external quality assessment for vidas® varicel zoster igg.The varicel zoster igg (vzg) results (campaign immunity screen distribution 4278 specimen 4372) include: -93 participants using vidas varicella-zoster igg ref.30217 were involved in distribution 4278, sample 4372.This sample was intended positive.-84 participants (90.3%) reported an equivocal result for sample 4372.-seven (7) participants (7.5%) reported a negative result for sample 4372.-one (1) participant reported a positive result for sample 4372.These participants mentioned five (5) different vidas varicella -zoster igg batches (lot 1005849020/180501-0, lot 1005930980/180607-0, lot 1006015580/180724-0, lot 1006046000/180806-0 and lot 1006161020/180926-0).Investigation results: batch history records- there is neither capa nor nonconformity recorded on vidas varicella-zoster igg (reference 30217) linked to the uk neqas customers' issue.The analysis of the batch history records on the five (5) batches of vidas varicella-zoster igg mentioned, showed no anomaly during the manufacturing, control and packaging processes.Complaint trending analysis- there are no other complaints recorded on the five (5) vidas varicella-zoster igg concerned batches linked with this issue.Study of internal samples control charts- this analysis was carried out on four (4) internal positive batches and on nine (9) batches including the five (5) batches mentioned by the customers.All of the results were within specifications, and the different lots mentioned by the customers were in trend of other lots.Tests performed- -four (4) internal positive samples were tested on the retained kits of vidas varicella-zoster igg batches 1006015580/180724-0, lot 1006046000/180806-0 and lot 1006161020/180926-0 (batches 1005849020/180501-0 and 1005930980/180607-0 were already expired).All of the samples were within their acceptable range and there were no observations of any evolution on the concerned batches compared to the results obtained before the batches were released.-specimen 4372 was tested on vidas varicella-zoster igg 1006046000/180806-0 retained kit and a negative result (0.58 tv) was obtained.Results encountered by the customers were reproduced.Tests performed by industrialization department- regarding all of the tests performed, none highlighted any interference and the conclusion is a lower sensitivity of varicella-zoster igg due its format compared to other methods.Vidas varicella-zoster igg is a qualitative test in contrary of the other methods.Conclusion: biomérieux reproduced a negative result for the quality control sample 4372 using the vidas varicella-zoster igg method.Based on complaint records, the calculated sensitivity for vidas varicella zoster igg is over 99.99% for the five (5) batches mentioned.In the vidas varicella zoster igg package insert, the sensitivity claimed is between 98.1 and 99.7% depending on the study.According to this data, the five (5) batches of vidas varicella-zoster igg mentioned by uk neqas customers are still within their expected specifications.

Brand Name
VIDAS® VARICEL ZOSTER IGG
Common Device Name
VIDAS® VARICEL ZOSTER IGG
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l orme
marcy l etoile, rhone 69280
FR  69280
MDR Report Key7694066
Report Number3002769706-2018-00107
Device Sequence Number848989
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30217
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1